Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 59, NWS Northern Indiana

October 31, 2016

NWS Northern Indiana issued this small craft advisory at Oct 31, 2016, 4:46 AM EDT. It took effect at Oct 31, 2016, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 4:46 AM EDT (08:46 UTC)
In effect from
Oct 31, 2016, 8:00 PM EDT
Expired
Nov 1, 2016, 10:30 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

652 
WHUS73 KIWX 310846
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT MON OCT 31 2016

LMZ043-046-311600-
/O.NEW.KIWX.SC.Y.0059.161101T0300Z-161101T1900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 3 PM EDT TUESDAY. 

* WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING
  WEDNESDAY AFTERNOON.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
086 
WHUS73 KIWX 310849 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT MON OCT 31 2016

LMZ043-046-311600-
/O.COR.KIWX.SC.Y.0059.161101T0300Z-161101T1900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 3 PM EDT TUESDAY. 

* WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING
  TUESDAY AFTERNOON.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
056 
WHUS73 KIWX 311956
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT MON OCT 31 2016

LMZ043-046-010400-
/O.EXT.KIWX.SC.Y.0059.161101T0000Z-161101T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM EDT TUESDAY. 

* WINDS: SOUTH 15 TO 2O KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING
  TUESDAY MORNING.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
310 
WHUS73 KIWX 010143
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EDT MON OCT 31 2016

LMZ043-046-010945-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
943 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

* WINDS: SOUTH 15 TO 3O KNOTS OVERNIGHT DIMINISHING TUESDAY
  MORNING AND VEERING SOUTHWEST.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
448 
WHUS73 KIWX 010234 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EDT MON OCT 31 2016

LMZ043-046-011445-
/O.COR.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

* WINDS: SOUTH 15 TO 30 KNOTS OVERNIGHT DIMINISHING TUESDAY
  MORNING AND VEERING SOUTHWEST.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
332 
WHUS73 KIWX 010742
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 AM EDT TUE NOV 1 2016

LMZ043-046-011500-
/O.CON.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
342 AM EDT TUE NOV 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS: SOUTHEAST 15 TO 20 KNOTS VEERING SOUTHWEST AND
  DIMINISHING THIS AFTERNOON.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
425 
WHUS73 KIWX 011430
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EDT TUE NOV 1 2016

LMZ043-046-011530-
/O.CAN.KIWX.SC.Y.0059.000000T0000Z-161101T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1030 AM EDT TUE NOV 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 4:03 AM EDT, 43 minutes earlier.

Area forecast discussion, Oct 31, 4:03 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
403 AM EDT Mon Oct 31 2016

.SYNOPSIS...
Issued at 402 AM EDT Mon Oct 31 2016

Very mild air will begin to overspread the region late today
through Wednesday. Highs this afternoon under partly cloudy skies
will rise into the mid 50s northeast to the low 60s southwest and
warm further overnight. Highs on Tuesday will reach into near
record territory from the mid 70s to near 80.

&&

.SHORT TERM...(Today and Tonight)
Issued at 402 AM EDT Mon Oct 31 2016

Sfc ridge centered over lower MI this morning will rapidly shift
off into ern Lake Ontario by this aftn. Emerging backside ridge
warm advection slow to develop though and does not really ramp
until this evening and further overnight which highlites primary
short term difficulty. Potential mixing appears quite shallow
early especially as yet favorably moist boundary layer yields a
period of broken stratocu this morning into early aftn before dry
entrainment and increasing subsidence take over. This is no doubt
reflected in lagged highres guidance sfc temp trends which are
sharply colder compared with broader based mos guidance over ern
areas underneath current stuck stratocu wedge. A similar situation
was seen on the 28th where we managed to crawl out of sfc ridge
influence quicker and will follow warmer loose consensus solution
yet hold colder east.

Otherwise another very mild night in store as temps steady out in
the evening and then rise overnight. Expect most will hit actual
calendar day high at midnight local time.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 402 AM EDT Mon Oct 31 2016

Primary early term question is extent of warming within intense low
level thermal ridge...both Tue and Wed. 00Z guidance suite continues
to advertise a very warm start to Nov as warm sector deepens sewd of
sfc frontal zone stretching from the cntrl plains newd through the
wrn lakes. Attendant influence of potential spoiler high cloud
debris with low level frontal zone appears to hold nwwd. This would
suggest FWA will tie or break their record for Tue of 79 in 1950.
SBN on the other hand looks out of reach sitting with 82 in 1950.

Frontal zone expected to hold west through Wed with some degree of
frontal wave indicated. However more erstwhile moistening of warm
sector by this time will preclude reaching record temps again.
Otherwise strong concensus alignment of sfc boundary warrants
dropping pops outside nw zones through Wed aftn. After that parent
sw disturbance and attendant frontal zone sweep ewd Wed night
followed by brief/shallow cold advection Thu.

Finally yet another unseasonably warm spell to follow for the remainder
of the period through next weekend as pattern aloft amplifies
over NOAM. Great Lakes/OH valley look to sit in the enviable
position of blocking ridge aloft overtop warm low level thermal
ridge.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 104 AM EDT Mon Oct 31 2016

Patchy MVFR cigs may affect KSBN over the next few hours and may
need to include tempo higher end MVFR cigs through 08Z. Across
northeast Indiana, greater potential of MVFR stratocu should
remain just east of the terminal with enhancement to the low
clouds from northeast flow off Lake Erie. Some patchy fog may
develop toward daybreak, but near sfc flow profiles may remain
just strong enough to promote more stratus than fog. Otherwise,
quiet aviation weather shaping up this period as low level winds
veer more southeast this afternoon. Low level gradient will
increase tonight and have included some gusts into the 15 to 20
knot range at KSBN late evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.